Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 19, 2005, 9:04 PM CST for LaSalle Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 9:04 PM CST (03:04 UTC)
- Expired
- Mar 19, 2005, 10:00 PM CST
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County LaSalle Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 200304
SVRSHV
LAC059-200400-
/O.NEW.KSHV.SV.W.0028.050320T0304Z-050320T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CST SAT MAR 19 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1000 PM CST
* AT 856 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 14 MILES SOUTH
OF JENA...OR ABOUT 17 MILES NORTHEAST OF PINEVILLE...AND MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF JENA BY 945 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1000 PM CST.
LAT...LON 3135 9205 3140 9213 3148 9216 3151 9227
3153 9225 3156 9227 3183 9201 3134 9202
3134 9207
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:30 PM CST, 6 hours 34 minutes earlier.
Area forecast discussion, Mar 19, 2:30 PM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST SAT MAR 19 2005 .DISCUSSION... FRONT CONTINUES TO SLOWLY MOVE S AND AS OF 20Z...SITUATED FROM NEAR KELD THROUGH MANSFIELD LA TO NEAR KLFK. EXPECT LITTLE CHANGE THROUGH TONIGHT AS THE FRONT BECOMES QUASI STATIONARY BEFORE MOVING NORTH DURING SUNDAY AS A WARM FRONT. NEGATIVE TILT SHORTWAVE TROF BEGINS TO SPIN UP AND PROGRESS EAST IN THE LEE OF THE COLORADO ROCKIES DURING SUNDAY AND DEEPENS AS WELL WITH SURFACE LOW BAROCLINICALLY SOUTHEAST OF THE MID LOW. LOW LEVEL SRLY JET BEGINS TO NOTCH UP AS WELL WITH SPEEDS UPWARDS OF 45 KNTS MONDAY. HENCE SCATTERED STORMS FORECAST THROUGH MONDAY IN THE WARM SECTOR WITH ISENTROPIC LIFT AS WELL. MONDAY CONTINUES TO LOOK QUITE ACTIVE AS STORM INITIATION EXPECTED DURING LATE MORNING UNDER BREAKS IN CLOUDS SKY...DEWPTS IN THE LWR TO MID 60S...INSTABILITY FROM 2000 TO 3000 J/KG...WITH BACKING SFC SE WINDS...AND A 50 TO 60 KNOT WESTERLY JET STREAK. HAVE ACCORDINGLY MADE OUR CONCERNS KNOWN WITH A FAIRLY STRONGLY WORDED HWO AND ISSUED THIS AFTERNOON AT NOON. WELCOME TO SPRING TIME TOMORROW...SUNDAY MORNING AT 633 AM...THAT IS 1233 UTC. TUESDAY COULD SEE A LITTLE WRAP AROUND RAIN WITH A BREAK WEDNESDAY AND EVEN MOST OF THURSDAY BEFORE ANOTHER SYSTEM FOR WEEKS END AS THE FAST SUBTROPICAL JET CONTINUES TO GENERATE SYSTEMS ABOUT EVERY THREE DAYS. TEMPS REMAIN NEAR CLIMATOLOGICAL FOR THE PERIOD...HIGHS IN THE LOWER 70S AND UPPER 60S...LOWS IN THE LOWER TO MID 50S. && .PRELIMINARY POINT TEMPS/POPS... SHV 53 74 59 76 / 30 50 30 50 MLU 52 72 56 75 / 30 50 30 50 DEQ 46 70 53 74 / 10 30 40 50 TXK 51 72 57 75 / 10 30 40 50 ELD 50 71 55 74 / 10 30 30 50 TYR 54 76 59 77 / 30 50 40 50 GGG 54 75 59 77 / 30 50 40 50 LFK 56 77 60 78 / 40 50 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VIII.
Hazardous weather outlook, Mar 19, 12:00 PM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 19 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A STALLED COLD FRONT ACROSS SOUTHERN ARKANSAS THROUGH NORTHWEST LOUISIANA AND EAST CENTRAL TEXAS SHOULD REMAIN QUASI STATIONARY THROUGH TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP NEAR THIS STALLED COLD FRONT. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE SMALL HAIL AND ISOLATED DAMAGING WINDS...MAINLY OVER DEEP EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA FROM TOLEDO BEND COUNTRY EASTWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE OVER THE AREA DURING SUNDAY WITH THE WARM FRONT AS IT LIFTS NORTH DURING THE DAY. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP DURING MONDAY AND MONDAY EVENING...AS WARM...MOIST...AND UNSTABLE AIR INCREASES OVER THE FOUR STATE REGION...WITH THE APPROACH OF A COLD FRONT. A MID LEVEL SPEED MAX...A FAVORABLE UPPER LEVEL JET...AND LOW LEVEL JET WILL COMBINE WITH 850 TO 500 MB LAPSE RATES TO PRODUCE ROTATING STORMS...WHICH WILL RESULT IN SEVERE WEATHER RANGING FROM LARGE HAIL...HIGH AND DAMAGING WINDS...AND EVEN A SIGNIFICANT TORNADO POSSIBLE FROM MONDAY INTO MONDAY NIGHT. DEPENDING ON THE MOVEMENT OF THE SYSTEMS...A FEW OF THE STORMS MAY BE SEVERE EARLY TUESDAY MORNING BEFORE ACTIVITY ENDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT. FOR MONDAY INTO EARLY TUESDAY...HOWEVER...ACTIVATION WILL VERY LIKELY BE REQUIRED. ACTIVATION MAY ALSO BE REQUIRED FOR SUNDAY AFTERNOON AND EVENING. VIII.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:48 PM CST | Severe Thunderstorm Warning | SHV | Grant | 57 min |
| Mar 19, 11:17 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.